Bounded Negativity and Arrangements of Lines

Thomas Bauer, Sandra Di Rocco, Brian Harbourne, Jack Huizenga, Anders Lundman, Piotr Pokora, Tomasz Szemberg

Research output: Contribution to journalArticlepeer-review

37 Scopus citations


The Bounded Negativity Conjecture predicts that for any smooth complex surface X there exists a lower bound for the selfintersection of reduced divisors on X. This conjecture is open. It is also not known if the existence of such a lower bound is invariant in the birational equivalence class of X. In the present note, we introduce certain constants H(X) which measure in effect the variance of the lower bounds in the birational equivalence class of X. We focus on rational surfaces and relate the value of H(\mathbb {P}2) to certain line arrangements. Our main result is Theorem 3.3 and the main open challenge is Problem 3.10.

Original languageEnglish (US)
Pages (from-to)9456-9471
Number of pages16
JournalInternational Mathematics Research Notices
Issue number19
StatePublished - 2015

All Science Journal Classification (ASJC) codes

  • General Mathematics


Dive into the research topics of 'Bounded Negativity and Arrangements of Lines'. Together they form a unique fingerprint.

Cite this